Addiction: Substance Abuse Community
Alzheimer's patient addicted to Tramadol-Need info fast!
About This Community:

This community is a place to share information and support with others who are trying to stop using drugs, prescription drugs, alcohol, tobacco or other addictive substances. Discuss with others, the symptoms of addiction, addiction recovery, ways to quit like tapering and cold turkey, and withdrawal symptoms. If you are interested in general "chat", please visit our Addiction Social Community.

Font Size:
A
A
A
Background:
Blank
Blank
Blank
Blank Blank

Alzheimer's patient addicted to Tramadol-Need info fast!

My 86 year old mother is in late stage Alzheimer's. She is very, very frail and has been in hospice care for 3 years. She has been on 150mg of Tramadol for over 8 years. She is suffering from severe myoclonus and seratonin toxicity and hospice wants to take her off Tramadol and replace it with something else. I can find no info at all on withdrawal and tapering protocol in elderly debilitated Alzheimer's patients.  My mom can't speak or communicate and I am absolutely horrified at what she may experience.  But the Tramadol side effects she is experiencing are life threatening.  Her hospice nurse and ARNP have the attitude that I'm overly worried and that this won't be a "big deal" and their mindset is making me doubly anxious as they don't seem knowledgeable at all about this. My mom doesn't have another doctor. Any advice anyone could give me would be hugely appreciated. I'm beside myself about this.
Tags: alzheimers, tramadol, tramadol tapering, geriatric tramadol, tramadol addiction elderly, tramadol addiction alzheimers, alzheimer's
3 Comments Post a Comment
Blank
Avatar_f_tn
Hi Cooper,

First, I'm so sorry about your mother. Are they  going to be switching her to another pain medicine?
Blank
Avatar_f_tn
I am so sorry about your Mom.  I do have experience with Tramadol; I took it for a very long time at doses much higher than what your Mom is on, but my age and health situation is/was much different.

If the side affects of the tramadol are life threatening then it is understandable why it needs to be stopped.  Withdrawal symptoms are temporary and there are things that can be done to reduce the severity - but how this would apply to a person of your Mom's age in a compromised health situation - I just don't know.  Is there any other doctor or medical professional that you can turn to?  Hopefully someone will come along here with some better information or suggestion(s).    

I am praying for you and your Mom
Blank
Avatar_m_tn
Im sorry,,,this might hurt. My father died from this at a early age hospice was giving him morphine,,,i dont see her going thri much with the changein my dads case his mind went with his body in perfect health it took forever for his body to give out but when it did i was at the point i was happy for him,,,in my mind this is the worst way to go,,,if i was reliving this and i was put in this position if the.change took my father i would be relieved,,,im sorry you have to go thru this ive lived it,,,,
Blank
Post a Comment
To
Blank
Weight Tracker
Weight Tracker
Start Tracking Now
Addiction: Substance Abuse Community Resources
RSS Expert Activity
233488_tn?1310696703
Blank
New Cannabis Article from NORTH Mag...
Jul 20 by John C Hagan III, MD, FACS, FAAOBlank
242532_tn?1269553979
Blank
3 Reasons Why You are Still Binge E...
Jul 14 by Roger Gould, M.D.Blank
242532_tn?1269553979
Blank
Emotional Eating: What Your Closet ...
Jul 09 by Roger Gould, M.D.Blank
Top Addiction Answerers
352798_tn?1399301754
Blank
GoingToMakeIt
Near Seattle, WA
3197167_tn?1348972206
Blank
clean_in_ks
KS
Avatar_m_tn
Blank
weaver71
Other
4113881_tn?1401895587
Blank
ActingBrandNew
Torrance, CA
Avatar_m_tn
Blank
gnarly_1
phoenix, AZ
6942344_tn?1407485574
Blank
Amandag78
Perth, Australia